Alert archive / Alabama / Special Weather Statements in 2022

Special Weather Statement, NWS Huntsville, AL

August 6, 2022Lawrence County, Alabama

NWS Huntsville, AL issued this special weather statement at Aug 6, 2022, 5:21 PM CDT for Lawrence County, Alabama. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 6, 2022, 5:21 PM CDT (22:21 UTC)
Expired
Aug 6, 2022, 6:00 PM CDT
In force
39 min
Issued by
NWS Huntsville, AL
Hail
0.00 in
Wind
40

County Lawrence County, AL

The radar

The Northeast Alabama radar (KHTX), 113 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Birmingham, AL (KBMX), launched 12:00Z, 10.4 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Birmingham, AL at 12:00Z on 2022-08-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1418 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Birmingham, AL at 12:00Z on 2022-08-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 18 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1418 J/kg
Mixed-layer CIN
-37 J/kg
Mixed-layer LCL
962 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
18 m²/s²
0-3 km storm-relative helicity
46 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

910 
WWUS84 KHUN 062221
SPSHUN

Special Weather Statement
National Weather Service Huntsville AL
521 PM CDT Sat Aug 6 2022
 
ALZ004-007-062300-
Lawrence AL-Morgan AL-
521 PM CDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of southwestern Morgan
and southern Lawrence Counties through 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moulton to 8 miles northeast of Sardis.
Movement was east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Hartselle, Moulton, Falkville, Speake, Neel, Massey, Wren,
Landersville and Bankhead National Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3451 8715 3441 8682 3432 8705 3439 8745
      3451 8738
TIME...MOT...LOC 2221Z 261DEG 10KT 3442 8731 3433 8705 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

$$

GH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Huntsville, AL wrote its last area forecast discussion before this special weather statement went out at Aug 6, 3:28 PM CDT, 1 hour 53 minutes earlier.

Area forecast discussion, Aug 6, 3:28 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion
National Weather Service Huntsville AL
328 PM CDT Sat Aug 6 2022

...New NEAR TERM, SHORT TERM, LONG TERM...

.NEAR TERM...
(Tonight)
Issued at 328 PM CDT Sat Aug 6 2022

Isolated to scattered convection continues to develop underneath a
weakening upper level ridge centered over northeastern Tennessee
and southwestern Virginia. SBCAPE, MUCAPE, and low level lapse
rates are conducive for a few strong storms that could produce
frequent lightning, wind gusts to 50 mph, and heavy downpours this
afternoon into the early evening hours over northern Alabama and
southern middle Tennessee before dissipating. Clearing late this
evening and overnight should allow temperatures to drop into the
lower 70s. At this time, winds should stay up enough outside of
valley locations to keep fog at bay. However, in sheltered valley
locations, some patchy fog could occur towards day break on
Sunday.

&&

.SHORT TERM...
(Sunday through Tuesday)
Issued at 328 PM CDT Sat Aug 6 2022

Expect scattered showers and thunderstorms to continue on the west
side of the weakening upper ridge on Sunday through Tuesday as
well. Some models hint at a prefrontal toughs axis focusing some
more widespread precipitation chances on Monday. Again, instability
and DCAPE values look high enough for a continued threat of strong
thunderstorm capable of producing winds gusts around 50 mph, frequent
lightning, and locally heavy rainfall. We will have to watch for
the potential for some minor localized flooding occurring during
that period. There should be enough morning sunshine for highs to
reach the 90 to 95 degree range in some locations west of the I-65
corridor through Monday. Tuesday may be a tad cooler than that.

&&

.LONG TERM...
(Tuesday night through Saturday)
Issued at 328 PM CDT Sat Aug 6 2022

Tuesday night a strong front is shown pushing south into northern
Alabama. This front very slowly moves southeast and keeps much of
the area wet through Thursday. This should keep highs a bit cooler
than earlier in the week, for now only have highs reaching the mid
80s to around 90 degrees. It will remain humid though. Flooding
may become more of a widespread issue during that period.

A break in the rainy pattern returns briefly Saturday night into
Sunday night. However, GFS puts the area more in northwesterly
flow and brings disturbances into the area early next week. ECMWF
keeps the overall eastward extension of the upper ridge centered
over Kansas and Oklahoma areas. So for now stuck close to a blend
of data, keeping isolated to scattered showers and thunderstorms
in the forecast. It should be a bit warmer with more sunshine
expected with highs climbing back into the upper 80s to lower
90s.

&&

.AVIATION...
(18Z TAFS)
Issued at 1249 PM CDT Sat Aug 6 2022

VFR conditions are expected to be predominant at both TAF sites
through the TAF period. However, included VCTS at both sites this
afternoon. At KHSV, have higher confidence that -TSRA could
directly impact that terminal between 22Z and 01Z with some MVFR
conditions. Expect this activity to end early this evening at
both terminals.

&&

.HUN WATCHES/WARNINGS/ADVISORIES...
AL...None.
TN...None.
&&

NEAR TERM...KTW
SHORT TERM....KTW
LONG TERM....KTW
AVIATION...KTW
Hazardous weather outlook, Aug 6, 3:51 PM CDT, 1 hour 30 minutes before
Hazardous Weather Outlook
National Weather Service Huntsville AL
351 PM CDT Sat Aug 6 2022

ALZ001>010-016-TNZ076-096-097-072100-
Lauderdale-Colbert-Franklin AL-Lawrence-Limestone-Madison-Morgan-
Marshall-Jackson-DeKalb-Cullman-Moore-Lincoln-Franklin TN-
351 PM CDT Sat Aug 6 2022

This Hazardous Weather Outlook is for north central Alabama,
northeast Alabama, northwest Alabama and southern middle Tennessee.

.DAY ONE...This afternoon and tonight.

Isolated to scattered thunderstorms will be possible before
dissipating early this evening. A few of these storms could be
strong with gusty winds around 55 mph.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered to possibly numerous thunderstorms are forecast each day
through Thursday, with storm coverage highest during the afternoon
and early evening hours. Due to the slow-moving nature of the
thunderstorms, locally heavy rainfall will be the primary risk. A
few stronger storms could produce wind gusts up to 50 mph and
frequent lighting.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 6, 3:40 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Huntsville AL
340 PM CDT Sat Aug 6 2022

ALZ005>007-062130-
Madison AL-Morgan AL-Limestone AL-
340 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of southwestern
Madison, southeastern Limestone and east central Morgan Counties
through 430 PM CDT...

At 340 PM CDT, Doppler radar was tracking a strong thunderstorm near
Huntsville International Airport, or 8 miles southwest of Madison,
moving east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Western Huntsville, Madison, Redstone Arsenal, Triana, Marshall Space
Flight Center, Huntsville International Airport, Mooresville and
Belle Mina.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3455 8685 3465 8690 3475 8671 3458 8660
TIME...MOT...LOC 2040Z 249DEG 8KT 3461 8681

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GH
Special weather statement, Aug 6, 4:46 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Huntsville AL
446 PM CDT Sat Aug 6 2022

ALZ007-016-062230-
Morgan AL-Cullman AL-
446 PM CDT Sat Aug 6 2022

...A strong thunderstorm will impact portions of northwestern Cullman
and southwestern Morgan Counties through 530 PM CDT...

At 446 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Cullman. This storm was nearly stationary.

HAZARD...Winds in excess of 40 mph and pea size hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor damage to outdoor objects is
         possible.

Locations impacted include...
Cullman, Falkville, Vinemont, West Point, Lacon, Massey and
Battleground.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3422 8701 3425 8711 3438 8711 3439 8689
      3421 8679
TIME...MOT...LOC 2146Z 250DEG 3KT 3426 8692

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH

GH
Local storm report, Aug 6, 4:49 PM CDT, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
449 PM CDT SAT AUG 6 2022

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0405 PM     TSTM WND DMG     6 SW HARVEST            34.80N 86.83W
08/06/2022                   LIMESTONE          AL   PUBLIC

            SHINGLES KNOCKED OFF OF ROOF NEAR EAST
            LIMESTONE AND NICK DAVIS RDS. ALSO HAIL TO
            ONE-HALF DOLLAR IN SIZE WAS REPORTED.

&&
Special weather statement, Aug 6, 5:21 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Huntsville AL
521 PM CDT Sat Aug 6 2022

ALZ004-007-062300-
Lawrence AL-Morgan AL-
521 PM CDT Sat Aug 6 2022

...Strong thunderstorms will impact portions of southwestern Morgan
and southern Lawrence Counties through 600 PM CDT...

At 521 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Moulton to 8 miles northeast of Sardis.
Movement was east at 10 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hartselle, Moulton, Falkville, Speake, Neel, Massey, Wren,
Landersville and Bankhead National Forest.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3451 8715 3441 8682 3432 8705 3439 8745
      3451 8738
TIME...MOT...LOC 2221Z 261DEG 10KT 3442 8731 3433 8705

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

GH

The office that day

Everything else NWS Huntsville, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 6, 3:40 PM CDTSpecial Weather StatementHUNMadison50 min
Aug 6, 3:48 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison27 min
Aug 6, 4:02 PM CDTSevere Thunderstorm WarningHUNLimestone, Madison28 min
Aug 6, 4:46 PM CDTSpecial Weather StatementHUNMorgan44 min
Aug 6, 5:50 PM CDTSpecial Weather StatementHUNMarshall40 min
Aug 6, 5:59 PM CDTSpecial Weather StatementHUNLawrence46 min
Aug 6, 6:13 PM CDTSpecial Weather StatementHUNLauderdale47 min
Aug 6, 6:46 PM CDTSpecial Weather StatementHUNDeKalb44 min

Nearby

Special Weather Statements in Alabama, 2022Every special weather statement in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.